Intrathoracic Extravasation of Antineoplastic Agents Case Report and Systematic ReviewBozkurt, Kürşat A., M.D.; Uzel, Burak, M.D.; Akman, Canan, M.D.; Özgüroğlu, Mustafa, M.D.; Mandel, Nil Molinas, M.D.American Journal of Clinical Oncology: April 2003 - Volume 26 - Issue 2 - p 121–123 Article Buy Abstract Author InformationAuthors A case history is presented of a 34-year-old woman who was treated postoperatively for breast cancer with combination chemotherapy including epirubicin. The catheter of the port penetrated the wall of the superior vena cava, and extravasation in the mediastinum occurred. Severe pain, fever, and bilateral pleural effusion developed that necessitated two drainage procedures. She recovered well without sequelae. A comprehensive search of the medical literature was conducted using MEDLINE including bibliographies of all selected articles. Six additional cases of intrathoracic cytostatic agent extravasation were identified and the etiologic factors, clinical course, treatment strategy, and outcome were reviewed for each case. From the Departments of Thoracic and Cardiovascular Surgery (A.K.B.), Medical Oncology (B.U., M.Ö., N.M.M.), and Radiology (C.A.), Istanbul University, Cerrahpasa Medical Faculty, Istanbul, Turkey. Address correspondence and reprint requests to Dr. A. Kürşat Bozkurt, Atakoy 5. Kisim A 7/40, 34750, Istanbul, Turkey. © 2003 Lippincott Williams & Wilkins, Inc.